Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 71, NWS Little Rock, AR

April 7, 2021Logan County, Yell County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 7, 2021, 3:28 PM CDT for Logan County, Yell County, Arkansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 3:28 PM CDT (20:28 UTC)
Expired
Apr 7, 2021, 3:45 PM CDT
In force
17 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Logan County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 12:38 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
790 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

217 
WUUS54 KLZK 072028
SVRLZK
ARC083-149-072045-
/O.NEW.KLZK.SV.W.0071.210407T2028Z-210407T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
328 PM CDT Wed Apr 7 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  East central Logan County in western Arkansas...
  North central Yell County in central Arkansas...

* Until 345 PM CDT.

* At 328 PM CDT, a severe thunderstorm was located over Mosley, or 10
  miles southwest of Russellville, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Chickalah...                      Delaware...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for western and
central Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3514 9340 3531 9330 3516 9328
TIME...MOT...LOC 2028Z 246DEG 37KT 3519 9329 

HAIL...1.00IN
WIND...60MPH
 
$$

DTC
1 follow-up statement
400 
WWUS54 KLZK 072043
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
343 PM CDT Wed Apr 7 2021

ARC083-149-072053-
/O.EXP.KLZK.SV.W.0071.000000T0000Z-210407T2045Z/
Logan AR-Yell AR-
343 PM CDT Wed Apr 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LOGAN AND NORTH
CENTRAL YELL COUNTIES WILL EXPIRE AT 345 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for western and
central Arkansas.

LAT...LON 3514 9340 3531 9330 3516 9328
TIME...MOT...LOC 2043Z 246DEG 37KT 3525 9313 

$$

DTC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:07 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 7, 2:07 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
207 PM CDT Wed Apr 7 2021

.SHORT TERM...Today Through Friday

A tornado watch has been issued for the entire forecast area until
1AM Thurs morning.

METSAT/radar showing a N-S oriented line of storms along a cold
front, currently located along the OK/AR border early this
afternoon.

Strong to severe thunderstorms will continue to develop along and
ahead of the cold front through late this evening. The primary
concerns with these storms will be damaging winds between 60 to 80
mph, large hail greater than one inch, with the possibility of a few
tornadoes.

A 500mb low over KS/OK will shift NNE this afternoon/evening and
move into MO over the next 24 hrs, with upper level forcing for
ascent above AR through late this evening. Strong southerly flow
will continue to carry warmer air and moisture into the region ahead
of the front, with dew points in the 60s and highs into the 70s this
afternoon.

The latest mescoanalyses and our 18Z special upper air sounding
indicate increased instability (MUCAPE 1077 J/kg) from this
morning's 90 J/kg. Bulk shear values are between 40 and 55 kts this
afternoon and radar data is showing obvious tilting along the line
of storms moving into W AR. SRH values above 200 m2/s2 support the
development of supercells along this line of storms, capable of
producing large hail, damaging winds, and tornadoes this afternoon
through this evening.

After this front exits the eastern portion of the state late this
evening dry conditions are forecast through Friday. By Friday
morning, rain chances will return over the southern portions of the
state as a warm front approaches from the SW. Showers and
thunderstorms will then expand into all but the NE portions of the
state by Friday afternoon as the warm front advances northward.
Showers and storms will expand over the rest of the state late
Friday and into the long term period as a cold front approaches
from the west.

&&

.LONG TERM...Friday Night Through Wednesday

Arkansas will continue to be under a fairly active pattern during
the extended term. Things start off with a cold front pushing thru
the area, with a series of upper lows spinning over the upper
Midwest and Great Lakes region. All of this should make for a fairly
soggy Saturday.

By Sunday high pressure should settle into the state, but a
secondary front will quickly follow on Monday, bringing rain chances
once again.

Model solutions start to diverge quite a bit by midweek. The GFS
wants to develop a trof over the west coast, with some ridging over
the Great Plains by midweek. The ECMWF has a trof over the central
portion of the country instead, and other models are split between
these solutions. With low confidence levels in the forecast, I have
opted to broadbrush low POPs after Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     47  72  52  78 /  60  10  10  20
Camden AR         51  80  55  81 /  30  10  20  40
Harrison AR       45  68  50  77 /  10  10  10  20
Hot Springs AR    48  77  53  78 /  10  10  10  40
Little Rock   AR  49  75  53  79 /  40  10  10  30
Monticello AR     53  78  56  80 /  80  10  20  30
Mount Ida AR      48  76  53  78 /  10  10  10  40
Mountain Home AR  45  69  50  79 /  20  10  10  20
Newport AR        48  71  49  78 /  80  10  10  20
Pine Bluff AR     51  76  54  79 /  70  10  20  30
Russellville AR   46  74  51  79 /  10  10  10  30
Searcy AR         47  74  49  79 /  60  10  10  20
Stuttgart AR      50  75  53  79 /  70  10  10  20
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...SHELTON / Long Term...53
Hazardous weather outlook, Apr 7, 1:23 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
123 PM CDT Wed Apr 7 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
123 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This afternoon and Tonight

Strong southerly winds of 10-15 knots and gusts of 20+ knots will
be noted across the state ahead of an advancing cold front.
Boaters and lake/river goers should take precautions if they are
anticipating to be on the water this afternoon.

The cold front will move through the region this afternoon into
early evening with widespread showers and thunderstorms expected.
Strong to severe thunderstorms are likely over western and
central Arkansas this afternoon with the line of storm reaching
eastern Arkansas early this evening. Large hail, strong winds and
even a few tornadoes will be possible especially in the late
afternoon through early evening hours.

Locally heavy rainfall could be seen as well with widespread
accumulations of up to one inch and locally greater amounts
possible...which may result in an isolated flash flooding threat.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

No hazardous weather is expected through the forecast period.

.Spotter Information Statement...

Spotter Activation May Be Needed

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Apr 7, 2:41 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT WED APR 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             QUITMAN                 35.38N  92.21W
04/07/2021  E1.00 INCH       CLEBURNE           AR   PUBLIC

            QUARTER SIZED HAIL FELL ON WESLEY CHAPEL ROAD.

&&

EVENT NUMBER LZK2100548

57
Local storm report, Apr 7, 2:51 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT WED APR 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             LITTLE ROCK             34.72N  92.35W
04/07/2021  E0.75 INCH       PULASKI            AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK2100549

TRS
Local storm report, Apr 7, 2:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
254 PM CDT WED APR 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             QUITMAN                 35.38N  92.21W
04/07/2021  E1.50 INCH       CLEBURNE           AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK2100550

TRS
Local storm report, Apr 7, 2:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT WED APR 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             NORTH LITTLE ROCK       34.79N  92.26W
04/07/2021  E0.88 INCH       PULASKI            AR   PUBLIC

&&

EVENT NUMBER LZK2100551

TRS
Special weather statement, Apr 7, 3:04 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
304 PM CDT Wed Apr 7 2021

ARZ056-063-064-068-069-072045-
Bradley AR-Drew AR-Cleveland AR-Lincoln AR-Jefferson AR-
304 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BRADLEY...
SOUTHEASTERN CLEVELAND...NORTHWESTERN DREW...SOUTH CENTRAL JEFFERSON
AND LINCOLN COUNTIES UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mt Elba, or 12 miles south of Rison, moving northeast at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Star City...                      Gould...
Grady...                          Nebo...
Feenyville...                     Whitefield...
Cane Creek State Park...          Hebron...
Woodville...                      Mt Elba...
Herbine...                        Linwood...
Marks Mill State Park...          Tarry...
Cornerville...                    Tamo...
Palmyra...                        Crigler...
Sarassa...                        Glendale in Lincoln County...

A Tornado Watch remains in effect until 800 PM CDT for southeastern
Arkansas.

LAT...LON 3365 9214 3380 9227 3421 9172 3400 9151
TIME...MOT...LOC 2003Z 232DEG 37KT 3378 9214

Goudsward
Special weather statement, Apr 7, 3:09 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
309 PM CDT Wed Apr 7 2021

ARZ043-044-054-055-072100-
Pulaski AR-Hot Spring AR-Grant AR-Saline AR-
309 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT...SOUTHEASTERN
SALINE...SOUTHEASTERN HOT SPRING AND SOUTH CENTRAL PULASKI COUNTIES
UNTIL 400 PM CDT...

At 309 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poyen, or 7 miles southeast of Malvern, moving northeast at 45 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Little Rock...                    Benton...
Bryant...                         Southwest Little Rock...
Shannon Hills...                  Traskwood...
Tull...                           Prattsville...
Poyen...                          Otter Creek...
Cane Creek...                     Jenkins Ferry State Park...
East End...                       Orion...
Thiel...                          Mabelvale...
Alexander...                      Bauxite...
Belfast...                        Lono...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 800 PM CDT for central and
southwestern Arkansas.

LAT...LON 3428 9285 3469 9241 3462 9230 3452 9219
      3449 9223 3416 9272
TIME...MOT...LOC 2009Z 224DEG 37KT 3430 9271

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:31 AM CDTSpecial Weather StatementLZKPope29 min
Apr 7, 1:42 PM CDTSpecial Weather StatementLZKSebastian48 min
Apr 7, 1:47 PM CDTSpecial Weather StatementLZKJohnson43 min
Apr 7, 1:57 PM CDTSpecial Weather StatementLZKScott48 min
Apr 7, 1:59 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton46 min
Apr 7, 2:02 PM CDTSpecial Weather StatementLZKCalhoun, Ouachita43 min
Apr 7, 2:05 PM CDTSevere Thunderstorm WarningLZKPolk55 min
Apr 7, 2:18 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas, Ouachita27 min
Apr 7, 2:19 PM CDTTornado WarningLZKLogan, Scott, Yell14 min
Apr 7, 2:21 PM CDTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie39 min
Apr 7, 2:27 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Stone, Van Buren, White33 min
Apr 7, 2:30 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski, Saline45 min
Apr 7, 2:33 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell42 min
Apr 7, 2:34 PM CDTSpecial Weather StatementLZKPrairie41 min
Apr 7, 2:36 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott39 min
Apr 7, 2:39 PM CDTSpecial Weather StatementLZKNewton51 min
Apr 7, 2:45 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Grant, Jefferson, Ouachita30 min
Apr 7, 2:45 PM CDTTornado WarningLZKLogan, Yell45 min
Apr 7, 3:03 PM CDTSevere Thunderstorm WarningLZKMontgomery, Scott, Yell42 min
Apr 7, 3:04 PM CDTSpecial Weather StatementLZKLincoln41 min
Apr 7, 3:05 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski, White40 min
Apr 7, 3:09 PM CDTSpecial Weather StatementLZKGrant51 min
Apr 7, 3:09 PM CDTSevere Thunderstorm WarningLZKYell39 min
Apr 7, 3:15 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell32 min
Apr 7, 3:16 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White44 min
Apr 7, 3:25 PM CDTSevere Thunderstorm WarningLZKYell23 min
Apr 7, 3:33 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski30 min
Apr 7, 3:35 PM CDTSevere Thunderstorm WarningLZKLawrence, Randolph25 min
Apr 7, 3:46 PM CDTSpecial Weather StatementLZKPope59 min
Apr 7, 4:08 PM CDTSpecial Weather StatementLZKArkansas52 min
Apr 7, 4:11 PM CDTSpecial Weather StatementLZKLonoke, Prairie49 min
Apr 7, 6:23 PM CDTSpecial Weather StatementLZKFaulkner52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.